MAUDE Adverse Event Report: TRACOE MEDICAL GMBH TRACOE MINI TRACHEOSTOMY TUBE; TRACOE VARIO TRACHEOSTOMY TUBE

TRACOE MEDICAL GMBH TRACOE MINI TRACHEOSTOMY TUBE; TRACOE VARIO TRACHEOSTOMY TUBE
Model Number REF 350-4.0
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Insufficient Information (4580)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
1) what went wrong with the device: according to the complaint description and 1 picture the tube/distal segment of the tracheostomy mini cannula detached during use from the neck flange and ended up in the trachea of the patient.The cannula was in use for about 40 days with an allowed use time of 29 days and was meanwhile disinfected with chlorhexidine.This disinfectant might have an effect on the bonding of neck plate to the tube, which cannot be confirmed.2) description of health effects: tube needs to be removed from the airway (bronchoscopic).No further harm of the patient reported.
 
Additional Manufacturer Narrative
Investigation: according to the complaint description the tube/distal segment of the tracheostomy mini cannula detached during use from the neck flange and ended up in the trachea of the patient.The defect could be verified on basis of the received photos of the detached tube part of the cannula.Tracing of the received lot number revealed no recurrences of the same issue within the batch; the production data is inconspicuous.There is a 100% inspection of connection of neck flange and tube after bonding.However, the cannula was in use for about 40 days and was meanwhile disinfection with chlorhexidine which might have affected the bonding of neck plate to the tube.There is a warning in the ifu that "under no circumstances disinfectants may be used that release chlorine".It is also not known whether further handling or strong forces acted on the cannula, and on the neck flange which might have attributed to the defect.Therefore, it is not possible to conclusively determine the cause, especially as no defective goods are available to date and the flange part of the cannula cannot be seen on the photos.However, given the evidence and circumstances, and as this is a rare defect the failure appears to be probably the result of the handling/cleaning rather than a product defect.

Brand Name
TRACOE MINI TRACHEOSTOMY TUBE
Common Device Name
TRACOE VARIO TRACHEOSTOMY TUBE
Manufacturer (Section D)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM  55268
Manufacturer (Section G)
TRACOE MEDICAL GMBH
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
Manufacturer Contact
margarete halle
reichelsheimer str. 1/3
nieder-olm, 55268
GM   55268
MDR Report Key22826744
Report Number8010485-2025-00032
Device Sequence Number13119450
Product Code BTO
UDI-Device Identifier04035324011957
UDI-Public4035324011957
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K893866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Remedial Action Replace,Other
Type of Report Initial
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREF 350-4.0
Device Catalogue NumberREF 350-4.0
Device Lot Number1100031321
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 MO
Patient SexMale